Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Fever get cured after taking advil. Started feeling cold. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
My daughter has something similar to the case below but her fever is not that high is 99.0 she keeps saying it's freezing and I already covered her with 3 blankets. What can this be?

Her fever was 102 earlier about midnight but gave her Advil and it went down. I called her doctor about her high fever but not about the shivering. She told me just to take her a bath to lower and give her Tylenol or Advil.
Posted Thu, 25 Oct 2012 in Child Health
Answered by Dr. Sumitra Kumar Mukherjee 1 hour later

Thanks for the query.

I am sorry to hear about your daughter. The condition your daughter got is called "Chill and Rigour XXXXXXX This is usually happens when one gets acute infection - viral, bacterial or parasitic.

Chills and rigors is a body response to rise in the body temperatures. At times of increased body temperature, first the blood vessels under the skin contracts and blood flow becomes sluggish -- the person feels cold -- next thing all muscles start to contract and relax to generate heat.

The best thing is to give her paracetamol (500mg in 5ml syrup) about 2.5ml three times daily. Tepid sponge her body to keep the temp down. Give her plenty to drink to keep the hydration well.

I think most likely she got a viral infection. Visit her pediatrician for evaluation.

Hope this answers your query. Let me know if you have any other concerns.

I wish her speedy recovery.

Dr. S.K.Mukherjee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor